Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Got odorless discharge after applying Miconazole OTC cream for yeast infection. Normal?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13337 Questions

default
Posted on Mon, 7 Jan 2013 in Women's Health
Question: I am having an odorless and itchless clumpy pale XXXXXXX discharge after one night inserting Miconazole OTC cream. I have been taking Diflucan for recurrent yeast infection which started in October 2012. I do not have health insurance but I work in a health clinic and I have taken Diflucan twice a week since this began. Typically burning of yeast infection and cottage cheese discharge disapper in 2 days of Diflucan dose, but return before the week is up.

I have not abused ABX as I prefer NOT to use them unless I am strongly recommended to do so for URI, sinus infection etc. Last ABX was July 2012 for an abcess that cultured Staph. I took 10 days Clindamycin as I am allergic to sulfa meds.

After Diflucan, yeast clears up during and few days after period, then returns again. I have also tried eating massive amounts of yogurt (2cups plain greek daily) cutting out all bread, pasta, sugar, white vegetables and fruit. I lost 4 lbs in a week, but I can't shake this yeast infection! I even tried the ACV douche 1tsp diluted into 5oz water, twice daily. It cured my yeast until my period came and went at which time yeast infection also returned.

I do not want to have to take Diflucan every 3 days for the rest of my life and ruin my liver. I have not had a yeast infection since 2000. I also began checking my blood sugars to rule out diabetes (runs in family)-- but my glucose runs btwn 95 fasting to 106 after eating.

I cannot afford employer offered health insurance at $50 per paycheck (divorced mother of two) and I cannot get a visit with a gyno because I have Plan First Medicaid which is only for birth control. Any advice?
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
Having treatment for vaginal discharge multiple times without being relieved of discharge is distressing. Fungal vaginosis if not treated vigorously is notorious for recurrence. A common reason of recurrent infections is simultaneous improper treatment of the partner which keeps on reinfecting the female partner repeatedly.
You need to take antifungal drugs orally along with antibacterial agent in order to treat any super added infection that might have been present.
Fluconazole and azithromycin are considered as considerably effective drugs. This should be taken by your partner too. You can consult a gynaecologist for selecting the best drug for you after proper examination.
The recurrence of infection in your case is most likely due to the incomplete treatment. The only oral anti fungal tablets are not sufficient for full cure.
You can take some general measures to avoid recurrence-
1.Avoid wearing tight underwear or other tight acrylic garments everyday. Use loose fitting cotton underwear and panties. Avoid wearing jeans, legging, panty hose every day.
2.Stay away from deodorant sanitary pads and tampons.
3.Do not remain in wet clothes for a long time.
4. You can insert tampoons dipped in yogurt into your vagina twice a day after your periods. Be sure not to keep them inside for more than two hours.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 31 hours later
Thank you Dr. Tayal- I suspected my partner might be unknowningly passing my yeast infection back to me. However, he takes warfarin for history of DVT he cannot take typical antibiotics. Am I right that if he is not treated simultaneously, the issue will continue?

He does not grasp that he is a factor because he doesn't have symptoms. When I get another yeast infection it takes weeks to clear up and he says how can he be a factor when we have not been intimate in weeks? I keep trying to explain the yeast infection always takes weeks to clear up. He doesn't understand that one encounter weeks ago can cause suffering for me up until my monthly cycle.

This has caused great strain on our relationship. Please advise if there is a medication that he may take simultaneoulsy- which will not affect his warfarin.
doctor
Answered by Dr. Rakhi Tayal 12 hours later
Hello.
Thanks for writing again.
If your partner is not treated simultaneously, the recurrent infection is difficult to treat. The antibiotics that are recommended do interact with warfarin. It is best to get a proper antibiotic prescribed from his physician who after checking his coagulation profile will prescribe the antibotic best suitable for him.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Candidiasis

doctor1 MD

Had yeast infection for the first time 4 weeks ago and it has come back with lower adominal cramps just got the kne day pill from pharmacy, I had tge cottage cheese like discharge which is gone however lower cramping is occurring should I be worried it is something else

doctor1 MD

Hi, I am going to schedual a doctors appointment, but I am just freaking out because I think I could possibly have herpes.. I have only had 4 sex partners.. I m 25, female.. I assumed it was a yeast infection or uti.. but now i m not sure.. It started the day after I shaved down their with a new razor.. so i assumed it was a razor burn/ possible cut.. the next couple days it was very itchy.. but that is common after i shave while hair is growing back.. it also would burn when I d wipe.. it was right by the opening of the vagina.. both sides.. after about 4 days it seems like it was getting better.. each day a little better until it really didn t hurt much at all aout 6 or 7 days later, excep on one side.. finally i got a mirror and looked and i saw a cut.. which i dunno if it was from shaving or what.. by this time i decided it was probably a yeast infection since i was having discharge.. but it was a runny white discharge. I m not exactly sure but after looking online on yeast infecting sites one person said it may be herpes so i researched it.. it was the furthest thing from my mind.. but it turns out.. I m scared it could be.. is their a chance it isn t herpes and its just from shaving or yeast infection.. the other thing.. that is confusing is my urine; unless i drink tons of fluids, is stong in ordor and a little foggy.. which led to me think uti..

doctor1 MD

Hi, I am hesitant to get checked but am thinking of doing so now that its been almost a week. I have been dealing with a severe yeast infection which I been trying to get rid of with duflican and the one similar to it I had the two treament first then it didnt work and was on the 7 day treatment also tried 3day monistat and acidophilis pills my male partner was having cracked foreskin and some burning sensation while in intercourse I am now doing monistat 7 day and he is on antifungal cream the cracking has improved but continues to have burning sensation this has lasted way to long should we get sti tested Help!?

doctor1 MD

I have been experiencing pain and soreness for about eight months or more around my vulva area. Last week after intercourse with my husband of 31 years, my clitoris is in pain and still enlarged. I started a sulpha antibiotic last Friday for cellulitis I got from a bee sting. I thought it was a yeast infection and did a one day treatment and it doesn t seem to have helped. Any ideas?

doctor1 MD

I had a left side stroke on the brain. Previously I had a TIA . It was two months later that I experienced the stroke . I was prescribed blood pressure pills, baby aspirin and cholesterol pills when I had the TIA.[ several hours in a U.S. hospital...

doctor1 MD

Hi I am a 36 year old overweight female. Recently I've had twitching on the tip of my tongue as well as burning mouth. I went to the doctor who said I had low vitamin d which I started taking. My tongue kept twitching and I freaked out after...

doctor1 MD

Worried about candidiasis I am 31 smoker, recently I was under extreme stress During this period I developed what looks like viral pharyngitis / sinusitis I do suffer with allergic sinusitis in the past Anyway during that period of sinusitis I...